I am 66 years of age diagnosed with Metastatic Prostate Cancer to the some of the bones in 2003. PSA at time of diagnosis was 96. I began treatment with Lupron injections and Casodex. PSA dropped to 0.6 in less than a year. However, after 2 1/2 years the PSA rose to 5.2 and was taken off the Casodex beacause my Urologist said Casodex can have a reverse affect after awhile. The PSA then dropped to 0.2 and remained at that for about 2 years. PSA started to slowly rise again. I have been on Viadur (Lupron Implant) for several years until last year it was taken off the market and went back on 6 month injections of Eligard. I have also been receiving monthly Zometa infusions since 2003 to protect the bones. In December, the PSA spiked from a low 4.3 to 14.9 in just 3 months. PSA was tested again 1 month later and it is now at 16.5. My question is what could cause the PSA to rise ten points in just 3 months? My Oncologist says it could be related to disease progression but I don't have any new symptoms. My Urologist says once my PSA reaches 20, another hormonal treatment would be added. He suggested possibly going back on Casodex. Any suggestions or comments would be appreciated. Thank you, Tom.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.